# SDR 2003FA0001173

- Difficulty date: October 27, 2003
- Submitted: November 18, 2003
- Operation: General aviation
- Aircraft: N4237D
- Make and model: Piper PA-31-350
- Aircraft serial: 317305055
- Engine: Lyc TIO540J2BD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Tappet
- Part number: 72877
- Condition: Broken
- Location: Engine Cylinder
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

TAPPET BODY SEPARATED AND CAUSED ENGINE TO BECOME CONTAMINATED WITH METAL.  THIS WAS RECONDITIONED TAPPET BODY.  HAVE BEEN USING THESE TAPPETS FOR ALMOST 20 YEARS AND THIS IS THE FIRST ONE THAT HAVE HAD TO BREAK.
